Advertisement

Cyclic Monopoles, Affine Toda and Spectral Curves

  • H. W. Braden
Article

Abstract

We show that any cyclically symmetric monopole is gauge equivalent to Nahm data given by Sutcliffe’s ansatz, and so obtained from the affine Toda equations. Further the direction (the Ercolani-Sinha vector) and base point of the linearising flow in the Jacobian of the spectral curve associated to the Nahm equations arise as pull-backs of Toda data. A theorem of Accola and Fay then means that the theta-functions arising in the solution of the monopole problem reduce to the theta-functions of Toda.

Keywords

Theta Function Spectral Curve Period Matrix Toda Equation Cyclic Symmetry 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. Acc71.
    Accola Robert, D.M.: Vanishing Properties of Theta Functions for Abelian Covers of Riemann Surfaces. In: Advances in the Theory of Riemann Surfaces: Proceedings of the 1969 Sony Brook Conference, edited by L.V. Ahlfors, L. Bers, H.M. Farkas, R.C. Gunning, I. Kra, H.E. Rauch, Princeton, NJ: Princeton University Press, 1971, pp. 7–18Google Scholar
  2. BDE.
    Braden H.W., D’Avanzo A., Enolski V.Z.: On charge-3 cyclic monopoles. Nonlinearity 24, 643–675 (2011)MathSciNetADSzbMATHCrossRefGoogle Scholar
  3. BE06.
    Braden H.W., Enolski V.Z.: Remarks on the complex geometry of 3-monopole, math-ph/0601040 Part I appears as “some remarks on the Ercolani-Sinha construction of monopoles”. Theor. Math. Phys. 165, 1567–1597 (2010)CrossRefGoogle Scholar
  4. BE07.
    Braden, H.W., Enolski, V.Z.: Monopoles, Curves and Ramanujan. Reported at Riemann Surfaces, Analytical and Numerical Methods, Max Planck Instititute (Leipzig), #2007. Matem. Sborniki. 201, 19–74 (2010)Google Scholar
  5. BE09.
    Braden H.W., Enolski V.Z.: On the tetrahedrally symmetric monopole. Commun. Math. Phys. 299, 255–282 (2010)MathSciNetADSzbMATHCrossRefGoogle Scholar
  6. CG81.
    Corrigan E., Goddard P.: An n monopole solution with 4n−1 degrees of freedom. Commun. Math. Phys. 80, 575–587 (1981)MathSciNetADSCrossRefGoogle Scholar
  7. ES89.
    Ercolani N., Sinha A.: Monopoles and Baker Functions. Commun. Math. Phys. 125, 385–416 (1989)MathSciNetADSzbMATHCrossRefGoogle Scholar
  8. Fay73.
    Fay, J.D.: Theta functions on Riemann surfaces. Lectures Notes in Mathematics, Vol. 352, Berlin: Springer, 1973Google Scholar
  9. Hit82.
    Hitchin N.J.: Monopoles and Geodesics. Commun. Math. Phys. 83, 579–602 (1982)MathSciNetADSzbMATHCrossRefGoogle Scholar
  10. Hit83.
    Hitchin N.J.: On the Construction of Monopoles. Commun. Math. Phys. 89, 145–190 (1983)MathSciNetADSzbMATHCrossRefGoogle Scholar
  11. HMM95.
    Hitchin N.J., Manton N.S., Murray M.K.: Symmetric monopoles. Nonlinearity 8, 661–692 (1995)MathSciNetADSCrossRefGoogle Scholar
  12. HMR00.
    Houghton C.J., Manton N.S., Romão N.M.: On the constraints defining BPS monopoles. Commun. Math. Phys. 212, 219–243 (2000)ADSzbMATHCrossRefGoogle Scholar
  13. HS96a.
    Houghton C.J., Sutcliffe P.M.: Octahedral and dodecahedral monopoles. Nonlinearity 9, 385–401 (1996)MathSciNetADSzbMATHCrossRefGoogle Scholar
  14. HS96b.
    Houghton C.J., Sutcliffe P.M.: Tetrahedral and cubic monopoles. Commun. Math. Phys. 180, 343–361 (1996)MathSciNetADSzbMATHCrossRefGoogle Scholar
  15. HS97.
    Houghton C.J., Sutcliffe P.M.: su(n) monopoles and Platonic symmetry. J. Math. Phys. 38, 5576–5589 (1997)MathSciNetADSzbMATHCrossRefGoogle Scholar
  16. K.
    Kostant B.: The Principal Three-Dimensional Subgroup and the Betti Numbers of a Complex Simple Lie Group. Amer. J. Math. 81, 973–1032 (1959)MathSciNetzbMATHCrossRefGoogle Scholar
  17. MS04.
    Manton N., Sutcliffe P.: Topological Solitons. Cambridge University Press, Cambridge (2004)zbMATHCrossRefGoogle Scholar
  18. Nah82.
    Nahm, W.: The construction of all self-dual multimonopoles by the ADHM method. In: Monopoles in Quantum Field Theory, edited by N.S. Craigie, P. Goddard, W. Nahm, Singapore: World Scientific, 1982Google Scholar
  19. OR82.
    O’Raifeartaigh L., Rouhani S.: Rings of monopoles with discrete symmetry: explicit solution for n = 3. Phys. Lett. 112, 143 (1982)MathSciNetGoogle Scholar
  20. Sut96.
    Sutcliffe P.M.: Seiberg-Witten theory, monopole spectral curves and affine Toda solitons. Phys. Lett. B 381, 129–136 (1996)MathSciNetADSzbMATHCrossRefGoogle Scholar
  21. V95.
    Vanhaecke P.: Stratifications of hyperelliptic Jacobians and the Sato Grassmannian. Acta. Appl. Math. 40, 143–172 (1995)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.School of MathematicsEdinburgh UniversityEdinburghUK

Personalised recommendations